MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the lens was not implanted.If explanted, give date: not applicable, as the lens was not implanted; therefore, not explanted.An attempt was made to obtain missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the haptic of a pcb00 15.5 diopter intraocular lens (iol) was found distorted and it was out when inserting into the patient's operative eye.Reportedly, the iol was not fully inserted.There was patient contact; however, no harm to the patient was reported.It was noted that no additional procedures were required and the patient is doing well.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on: 1/18/2019, device returned to manufacturer: yes.Device evaluation: the product was received inside the original box.The plunger was observed in an advanced position.The plunger was gently pulled back and found locked.The pcb00 device was observed under microscope and no traces of viscoelastics (ovd) were observed at the cartridge.Per directions for use (dfu) states to completely fill the viewing window of the pcb00 with ovd.The pcb00 lens is stuck at the cartridge tube with the leading haptic not folded.There were no damages observed on the assembly.There was no visible gap.The reported haptic damaged was not verified.No product quality deficiency was identified.The complaint issue reported was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Historical data analysis: a search of complaints revealed no additional investigation requests have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8263528
Report Number2648035-2019-00102
Device Sequence Number1578223
Product Code HQL
UDI-Device Identifier05050474558175
UDI-Public(01)05050474558175(17)210714
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer01/31/2019
10/25/2020
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date02/11/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Date Report Sent to FDA01/01/2005